• question-icon

    Suggest dosage for Atenolol

default
Posted on Tue, 7 Jun 2016 in Hypertension and Heart Disease
Question: I thought I took 2 25mg atenonol and forced myself to puke cuz i thought i had taken it... my vomit was cloudy but I did not see a pill. but it was very cloudy should I redose. I realized I hadn't taken the pill like I thought
doctor
Answered by Dr. Ilir Sharka 13 minutes later
Brief Answer:
I would recommend as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

I understand your situation and would explain that 2 tabs of 25 mg atenolol is not a high dose of atenolol.

I recommend you to closely monitor your hear rate and blood pressure during the next hours. If your heart rate is high, you should take.

I would not recommend taking it in case of low blood pressure or low heart rate.
Hope you will find this answer helpful!

Kind regards,

Dr. Iliri


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ilir Sharka 1 minute later
but if I threw up with in a few mind wouldn't that mean I threw up the meds
doctor
Answered by Dr. Ilir Sharka 15 minutes later
Brief Answer:
I would explain as follows:

Detailed Answer:
Hello again!

Yes, it would mean this. But how long after taking them did you threw up?

Sometimes if some minutes are passed from intake, parts of the drug can be absorbed.

That is why I recommended to wait at least one hour and closely monitor your heart rate and blood pressure, just to be sure that they will not lower.

Hope to have been helpful!

Best wishes,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ilir Sharka 3 hours later
I threw up with in minutes I thought I took two so I forced myself to thro up. I o nm ly took one though. I take them for svt. I'm petrified to have an svt attack so I was wondering if I should redose. I did not see the pill in the toilet when throwing up but my puke was cloudy this was at about 3 something am.. my heart rate is at 70 as I am laying down. and just woke up. I'm not sure if due to my puke being cloudy I got the pill up or if I should retake
doctor
Answered by Dr. Ilir Sharka 8 hours later
Brief Answer:
My answer as follows:

Detailed Answer:
Hello again!

As I explained, you should just wait an hour and monitor your blood pressure and heart rate.

After an hour you could try taking 25mg of atenolol, without being afraid that your heart rate or blood pressure would drop from any possible small amount of atenolol absorbed in your stomach.

Anyway, I think it is all passed now.

You can continue with your normal doses.

Best wishes!

Dr. Iliri

p.s.: Sorry for the delay on answering, but I was on service, on a busy day at the hospital.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 7433 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Svt

doctor1 MD

I have had svt and inappropriate sinus tachy for 19 years ablation unsuccesful. I take 50 mg of tenormin. It controls the svt well but I get alot...

doctor1 MD

Hello. My normal heart rate is about 100 - 120 bpm. I had palpitations occasionally but I never went to see the doctor as I thought it was normal...

doctor1 MD

hi i had these semptoms on 12/01/10
lightheadedness dizzyness throwing up 6 x with several spots of blood in it each time hand shackes the feeling...

doctor1 MD

Hi i have been diagnosed with SVT which i have for the past 2 years, was dealing with it fairly ok until about 4 weeks ago i had a run of SVT when...

doctor1 MD

Hi LLir Sharka! Hopefully you are doing good! Can you give me you advice on this matter- another doctor answered, but I dont know if he knows as...

doctor1 MD

Hello again. I know ilira doctor have alot of information on me. So maybe all of you can access it too My question today is heart rythm during...

doctor1 MD

Hello, my cardiologist just started me on Flecainide 50 mg once daily around noon. for PVC's and a couple of very minor bouts of SVT ... After two...

Get personalised answers from verified doctor in minutes across 80+ specialties

176 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ilir Sharka
  • Q - What do the following stress tests, echo and holter monitor test result...

  • Q - Suggest alternative treatment for congestive heart failure

  • Q - Suggest treatment for hypertension and GERD

  • Q - Suggest treatment for high BP and tingling in arms

  • Q - What causes sharp pain in chest area relieved by burping?

  • Q - Suggest treatment for afib, severe sleep apnea and high heart rate?

  • Q - What causes shortness of breath with normal chest X-ray?

  • Q - What causes severe pain in my calf muscle in Tietze syndrome?

  • Q - What causes altered sense of smell when diagnosed with sinus tachycardia?

  • Q - Does page syndrome increase the risk of heart attack?

backtotop2